MAUDE Adverse Event Report: COVIDIEN SPIDER FX; DEVICE, CORONARY SAPHENOUS VEIN BYPASS GRAFT, TEMPORARY, FOR EMBOLIZATION PROTEC

COVIDIEN SPIDER FX; DEVICE, CORONARY SAPHENOUS VEIN BYPASS GRAFT, TEMPORARY, FOR EMBOLIZATION PROTEC
Catalog Number SPD2-US-040-320
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2017
Type of Reportable Event Malfunction
Event or Problem Description
Physician was using a spider fx filter along with a turbohawk directional atherectomy device for treatment of a minimally tortuous, slightly calcified lesion.No resistance was felt during advancement of the device.It was reported that the spider was broken in the patient during the procedure.A physician retrieved it and replaced it with another medtronic product.The procedure was completed.No intervention was required.No patient injury reported.
 
Additional Manufacturer Narrative
Evaluation summary the spiderfx was received within a large sealed plastic biohazard pouch and within sealed sterilization pouches.One pouch contained the loose distal tip assembly of the spiderfx.The tapered distal capture wire exhibited a bend that terminated in a kink separation face.This type of damage is associated with the capture wire prolapsing into the deployed filter basket causing the wire to bend and kink.The tapered distal capture wire was separated distal of the filter basket proximal radiopaque marker band.The floppy distal tip was examined.The coil is intact but does exhibit bending and coil offset separation.All distal assembly components are accounted for.The duel ended catheter was received loose within the other sealed sterilization pouch.No abnormality or deformity was noted in its examination.The protective transportation hoop was received with the spiderfx 320cm capture loaded within it.The distal end of the capture wire exhibits a kink and a kink separation face.The capture wire was removed from the hoop for further examination and measurement.Approximately 252cm from the proximal end of the capture wire is a kink that is paired with a second kink approximately 253.2cm proximal end of the capture wire to form a ¿z¿ kink.The third kink located in the capture wire is approximately 313.8cm from the proximal end of the capture wire.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPIDER FX
Common Device Name
DEVICE, CORONARY SAPHENOUS VEIN BYPASS GRAFT, TEMPORARY, FOR EMBOLIZATION PROTEC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6720398
Report Number2183870-2017-00307
Device Sequence Number16392083
Product Code NFA
UDI-Device Identifier00821684068328
UDI-Public00821684068328
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K063785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2018
Device Catalogue NumberSPD2-US-040-320
Device Lot NumberA317063
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2017
Initial Date Received by Manufacturer 06/19/2017
Supplement Date Received by Manufacturer08/23/2017
Initial Report FDA Received Date07/17/2017
Supplement Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1